English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT
  Embedding spheres in knot traces

Feller, P., Miller, A. N., Nagel, M., Orson, P., Powell, M., & Ray, A. (2021). Embedding spheres in knot traces. Compositio Mathematica, 157(10), 2242-2279. doi:10.1112/S0010437X21007508.

Item is

Files

show Files
hide Files
:
2004.04204.pdf (Preprint), 641KB
Name:
2004.04204.pdf
Description:
File downloaded from arXiv at 2021-11-16 11:14
OA-Status:
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
-
:
Feller-Miller-Nagel-Orson-Powell-Ray_Embedding spheres in knot traces_2021.pdf (Publisher version), 986KB
Name:
Feller-Miller-Nagel-Orson-Powell-Ray_Embedding spheres in knot traces_2021.pdf
Description:
-
OA-Status:
Visibility:
Public
MIME-Type / Checksum:
application/pdf / [MD5]
Technical Metadata:
Copyright Date:
-
Copyright Info:
This is an Open Access article, distributed under the terms of the Creative Commons Attribution-NonCommercial licence (http://creativecommons.org/licenses/by-nc/4.0), which permits noncommercial re-use, distribution, and reproduction in any medium, provided the original article is properly cited. Written permission must be obtained prior to any commercial use. Compositio Mathematica is © Foundation Compositio Mathematica.
License:
-

Locators

show
hide
Locator:
https://doi.org/10.1112/S0010437X21007508 (Publisher version)
Description:
-
OA-Status:

Creators

show
hide
 Creators:
Feller, Peter1, Author           
Miller, Allison N.1, Author           
Nagel, Matthias1, Author           
Orson, Patrick1, Author           
Powell, Mark1, Author           
Ray, Arunima1, Author           
Affiliations:
1Max Planck Institute for Mathematics, Max Planck Society, ou_3029201              

Content

show
hide
Free keywords: Mathematics, Geometric Topology
 Abstract: The trace of $n$-framed surgery on a knot in $S^3$ is a 4-manifold homotopy
equivalent to the 2-sphere. We characterise when a generator of the second homotopy group of such a manifold can be realised by a locally flat embedded 2-sphere whose complement has abelian fundamental group. Our characterisation is in terms of classical and computable 3-dimensional knot invariants. For each $n$, this provides conditions that imply a knot is topologically $n$-shake slice, directly analogous to the result of Freedman and Quinn that a knot with trivial Alexander polynomial is topologically slice.

Details

show
hide
Language(s): eng - English
 Dates: 2021
 Publication Status: Published in print
 Pages: -
 Publishing info: -
 Table of Contents: -
 Rev. Type: Peer
 Identifiers: arXiv: 2004.04204
DOI: 10.1112/S0010437X21007508
 Degree: -

Event

show

Legal Case

show

Project information

show

Source 1

show
hide
Title: Compositio Mathematica
  Abbreviation : Compos. Math.
Source Genre: Journal
 Creator(s):
Affiliations:
Publ. Info: Cambridge University Press
Pages: - Volume / Issue: 157 (10) Sequence Number: - Start / End Page: 2242 - 2279 Identifier: -